My Mom was diagnosed 9 yrs ago and has lost 65 lbs over this time. My mom weighed 165-170 9yrs ago when she was diagnosed with PD. She started to lose wt. as soon as we saw the symptoms of PD. She had the symptoms for 3yrs before she would go to the Dr. so she was losing wt. before any treatment was started. Dr. treated her with Sinemet and gradually increased the dose over time. As he increased the dose she , of course, was getting thinner and thinner. He gave her a med for restless legs. After a few yrs. of treatment she began to see animals, people across the street where there was none. She began to get short term memory loss, confusion (really hard for her to keep up with her meds. She actually quit taking her thyroid med and a couple others that we didn't know about). She started to see people in the house and car and they started to talk back to her. She was leaving the stove burners on, etc unknown to us kids. The Dr. didn't seem that concerned as we told him about this. She fainted a few times. The Dr. we had did nothing for her hallucinations so I changed Drs. This Dr. actually seemed to care more but he did nothing for her wt. loss. I have watched her go down to 100lbs from 165 lb healthy woman. The Drs. finally said she had dementia.
My brother and I are just in shock. To watch a healthy woman go down to 100lbs and complete confusion and disorientation in 8 yrs is just unimaginable to us. We feel helpless - like we should be doing more but what? She can't survive much more wt. loss. She has fallen a couple of times lately. She is incontinent of bladder and bowel. I feel like I'm just watching her fade away and it's killing me. I don't know how we ended up here for a disease that's supposed to be something you live with your entire life. In 8 yrs she has lost 65 lbs and is diagnosed with dementia. How did the dementia come on so quick? Could the meds cause this kind of confusion and hallucinations? I don't want to just stand by and watch her die. That's what I feel like I'm doing.
Does anybody have any words of advice or suggestions? Has this kind of thing happened to someone else out here? Is there anything we can do to stop wt.loss?